Posted by Conundrum on August 27, 2010, at 6:22:23
In reply to Re: Abilify for anhedonia, posted by SLS on November 20, 2009, at 8:30:20
I've been on abilify for a couple weeks around 2.5 mg. It makes me want to get things done but doesn't seem to help with anhedonia. That is, I get things done, but I don't really like doing them. I even play music but don't really like it that much. It also does not help with concentration. Its like a cup of coffee that lasts 24 hours and makes me wake up at the a$$crack of Dawn.
It seemed to help a bit more when I was on 45 mg mirtazapine. My pdoc wants me to stop mirtazapine since it didn't work that well on its own and since both drugs can cause weight gain. It just takes longer for abilify to do that.
Maybe a higher dose will help, or adding something like selegine would help since I'm not BP. Seems like there is a missing adrenergic component. Abilify is one of the AAP that doesn't increase norepinephrine in the PFC. The reason I suspect an adrenergic deficieny is that I found pristiq increased, for awhile, colorfulness in the world and sexual sensitivity, where normal SSRIs make both worse.
I am grateful that abilify is making me want to do more things. My room is getting cleaner and my finances are more in order. I wonder how cymbalta would be?
Iatrogenic post-SSRI problems: anhedonia, memory and concentration problems, sexual dysfunction. (not a formal DX)
Currently taking Lamictal, mirtazapine, and abilify.